Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Duluth, MN

March 25, 2007Douglas County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Mar 25, 2007, 4:18 PM CDT for Douglas County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2007, 4:18 PM CDT (21:18 UTC)
Expired
Mar 25, 2007, 4:44 PM CDT
In force
26 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

County Douglas County, WI

The radar

The Duluth radar (KDLH), 46 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDLH 252119
SVRDLH
WIC031-252200-
/O.NEW.KDLH.SV.W.0002.070325T2118Z-070325T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
418 PM CDT SUN MAR 25 2007

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 500 PM CDT

* AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES EAST OF CHAFFEY...OR ABOUT 21 MILES SOUTH
  OF SUPERIOR...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAWTHORNE BY 440 PM CDT...
  LAKE NEBAGAMON AND POPLAR BY 445 PM CDT...
  BRULE BY 500 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4642 9222 4627 9207 4651 9151 4669 9170

$$

DAP/KDW
2 follow-up statements
000 
WWUS53 KDLH 252135
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
434 PM CDT SUN MAR 25 2007

WIC031-252200-
/O.CON.KDLH.SV.W.0002.000000T0000Z-070325T2200Z/
DOUGLAS WI-
434 PM CDT SUN MAR 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR DOUGLAS COUNTY...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR HAWTHORNE...OR ABOUT 16 MILES SOUTHEAST 
OF SUPERIOR...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WENTWORTH BY 440 PM CDT...
  POPLAR...MAPLE BY 445 PM CDT...
  BLUEBERRY BY 450 PM CDT...
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4642 9222 4627 9207 4653 9156 4669 9173

$$

DAP/KDW
000 
WWUS53 KDLH 252144
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
442 PM CDT SUN MAR 25 2007

WIC031-252152-
/O.CAN.KDLH.SV.W.0002.000000T0000Z-070325T2200Z/
DOUGLAS WI-
442 PM CDT SUN MAR 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS COUNTY IS CANCELLED...

THE THUNDERSTORM THAT WAS MOVING THROUGH DOUGLAS COUNTY HAD 
DIMINISHED IN INTENSITY AS OF 440 PM. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED. 

LAT...LON 4642 9222 4627 9207 4653 9156 4669 9173

$$

DAP/KDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:28 PM CDT, 50 minutes earlier.

Area forecast discussion, Mar 25, 3:28 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
328 PM CDT SUN MAR 25 2007

.UPDATE...
A TORNADO WATCH HAS BEEN ISSUED FOR THE UPPER SAINT CROIX VALLEY
EASTWARD THROUGH THE INLAND NORTHWEST WISCONSIN COUNTIES...THE
WATCH IS IN EFFECT UNTIL 1000 PM THIS EVENING. THE DENSE FOG
ADVISORY IS IN EFFECT FOR THE NORTH SHORE OF LAKE SUPERIOR AND IT
INCLUDES ROUTE 61 FROM DULUTH NORTHWARD TO THE CANADIAN BORDER.

&&

.DISCUSSION...
RAPIDLY DEVELOPING THUNDERSTORMS FROM THE TWIN PORTS AREA AND THE
UPPER SAINT CROIX VALLEY ARE MOVING EAST. SUMMERLIKE TEMPERATURES
AND HUMIDITIES OVER INTERIOR NORTHWESTERN WISCONSIN ARE FEEDING
THESE STORMS. THE HUMID AIR IS PASSING OVER A PARTIALLY ICE
COVERED LAKE SUPERIOR...CAUSING VERY DENSE FOG TO FORM. THE
THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA LATE THIS
EVENING AND THE FOG SHOULD DISSIPATE AFTER AN OFFSHORE FLOW BEGINS
SHORTLY AFTER MIDNIGHT TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 222 PM CDT SUN MAR 25 2007/

DISCUSSION...MAIN FOCUS FOR SHORT TERM IS THREAT FOR SEVERE
WEATHER IN SOUTHERN PORTION OF FORECAST AREA. FOCUS FOR LONG TERM
IN PRECIP CHANCES LATE THIS WEEK.

THE SITUATION IS SETTING UP FOR TSTMS ACROSS SOUTHERN
PORTION OF FORECAST AREA. SATELLITE INDICATES BREAKS IN CLOUDS
ACROSS SOUTHERN PORIONS. OBS INDICATE TEMPS IN THE 60S AND 70S
WITH DEWPOINTS IN UPPER 50S TO LOWER 60S. RADAR INDICATES SOME
PRECIP  BREAKING OUT ACROSS CENTRAL AND NE MN. SPC MESO TOOLS SHOW
TWO AREAS OF GENERATION...ONE NEAR THE BRD AREA AND THE BEST AREA
IN NW WI EAST OF MN LINE. THE NW WI AREA SHOULD SEE THE MOST
ACTION LATER THIS AFTERNOON AND EVENING. MODELS INDICATE CAPES
600-1200 AND LIFTED INDEXES -2 TO -4 ACROSS THAT AREA. THE SURFACE
LOW IN CURRENTLY IN WEST CENTRAL MN MOVING NORTHEAST. THIS SYSTEM
IS MO9VING FAST...SO PRECIP SHOULD BE OUT OF MN BY 00Z AND NW WI
BY 06Z. WITH ABUNDANT MOSITURE STILL AROUND THE AREA...WILL GO
QWITH AREAS OF FOG TONIGHT AND MONDAY MORNING WITH DENSE FOG
POSSIBLE. DRIER AIR SHOULD DISSAPATE THE FOG BY MID-MORNING MONDAY
AS THE FLOW SWITCHES TO THE NORTH.

SHORT WAVES WILL PASS THROUGH THE AREA THIS WEEK...KEEPING WEATHER
UNSETTLED. THERE WILL BE A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA WED NIGHT AND THU BRINGING THE BEST SHOT FOR SHWOERS AND
THUNDERSTORMS WITH COOLER AIR COMING IN FOR THE LATER PART OF THE
WEEK.

WILL WAIT UNTIL NEAR FORECAST ISSUANCE TIME IF DENSE FOG ADVISORY
IS EXTENDED INTO THE EVENING HOURS ALONG THE NORTHSHORE.

&&

POINT TEMPS/POPS...
DLH  42  62  35  55 /  50  10  10  20
INL  39  61  33  54 /  30  10  30  20
BRD  45  68  37  59 /  30  10  10  20
HYR  48  70  36  57 /  70  10  10  30
ASX  43  66  36  52 /  70  10  10  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...DENSE FOG ADVISORY UNTIL 1 AM CDT MONDAY FOR SOUTHERN
     COOK/LAKESHORE-SOUTHERN LAKE/LAKESHORE.

WI...NONE.
LS...NONE.

EOM
Hazardous weather outlook, Mar 25, 1:46 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
146 PM CDT SUN MAR 25 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-261230-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
146 PM CDT SUN MAR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS ALL OF NORTHWESTERN
WISCONSIN AND MUCH OF NORTHEASTERN MINNESOTA THIS AFTERNOON AND
THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE...MAINLY
ALONG AND SOUTH OF A LINE FROM BRAINERD TO CROMWELL MINNESOTA TO
HURLEY WISCONSIN. LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE FROM STRONGER STORMS. THE HIGHEST RISK
FOR SEVERE THUNDERSTORMS WILL BE ACROSS CENTRAL WISCONSIN
INCLUDING SOUTHERN PRICE COUNTY.

THERE IS A DENSE FOG ADVISORY IN EFFECT FOR THE TWIN PORTS AREA
AND THE ARROWHEAD REGION OF MINNESOTA FOR THIS AFTERNOON.
VISIBILITIES WIL BE DOWN TO A QUARTER MILE OR LESS IN THOSE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

BERDES

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 9:47 AM CDTDense Fog AdvisoryDLHBayfield, Burnett, Douglas, Sawyer, Washburn24 hr
Mar 25, 3:28 PM CDTSevere Thunderstorm WarningDLHDouglas31 min
Mar 25, 4:25 PM CDTSevere Thunderstorm WarningDLHBayfield32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.